Alert archive / Colorado / Freeze Warnings in 2011
Freeze Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 17, 2011, 3:22 PM MDT for 13 counties in Colorado. It took effect at Oct 18, 2011, 1:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 3:22 PM MDT (21:22 UTC)
- In effect from
- Oct 18, 2011, 1:00 AM MDT
- Expired
- Oct 18, 2011, 9:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WWUS75 KPUB 172122 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT MON OCT 17 2011 COZ083>089-093>099-180400- /O.UPG.KPUB.FZ.A.0004.111018T0700Z-111018T1500Z/ /O.NEW.KPUB.FZ.W.0008.111018T0700Z-111018T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 322 PM MDT MON OCT 17 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...ALL OF THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS...INCLUDING EL PASO...EASTERN FREMONT...PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT... PROWERS AND BACA COUNTIES. * TEMPERATURES...UPPER 20S TO THE LOWER 30S LATE TONIGHT AND EARLY TUESDAY MORNING...WITH THE COLDEST READINGS ALONG THE ARKANSAS RIVER VALLEY NEAR PUEBLO. * IMPACT...TENDER VEGETATION MAY BE DAMAGED OR KILLED. EXPOSED WATER LINES MAY FREEZE AND BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT MAY BE NECESSARY TO PROTECT TENDER PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. IT MAY ALSO BE NECESSARY TO DRAIN EXPOSED WATER LINES AND IRRIGATION SYSTEMS TO PREVENT DAMAGE TO PIPES. && $$
3 follow-up statements
923 WWUS75 KPUB 180319 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 919 PM MDT MON OCT 17 2011 COZ083>089-093>099-181000- /O.CON.KPUB.FZ.W.0008.111018T0700Z-111018T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 919 PM MDT MON OCT 17 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT TUESDAY. * LOCATION...ALL OF THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS...INCLUDING EL PASO...EASTERN FREMONT...PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT... PROWERS AND BACA COUNTIES. * TEMPERATURES...UPPER 20S TO THE LOWER 30S LATE TONIGHT AND EARLY TUESDAY MORNING...WITH THE COLDEST READINGS ALONG THE ARKANSAS RIVER VALLEY NEAR PUEBLO. * IMPACT...TENDER VEGETATION MAY BE DAMAGED OR KILLED. EXPOSED WATER LINES MAY FREEZE AND BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT MAY BE NECESSARY TO PROTECT TENDER PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. IT MAY ALSO BE NECESSARY TO DRAIN EXPOSED WATER LINES AND IRRIGATION SYSTEMS TO PREVENT DAMAGE TO PIPES. && $$
631 WWUS75 KPUB 180840 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 240 AM MDT TUE OCT 18 2011 COZ083>089-093>099-181500- /O.CON.KPUB.FZ.W.0008.000000T0000Z-111018T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 240 AM MDT TUE OCT 18 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...ALL OF THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS...INCLUDING EL PASO...EASTERN FREMONT...PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT... PROWERS AND BACA COUNTIES. * TEMPERATURES...UPPER 20S TO THE LOWER 30S THROUGH EARLY THIS MORNING...WITH THE COLDEST READINGS ALONG THE ARKANSAS RIVER VALLEY NEAR PUEBLO. * IMPACT...TENDER VEGETATION MAY BE DAMAGED OR KILLED. EXPOSED WATER LINES MAY FREEZE AND BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT MAY BE NECESSARY TO PROTECT TENDER PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. IT MAY ALSO BE NECESSARY TO DRAIN EXPOSED WATER LINES AND IRRIGATION SYSTEMS TO PREVENT DAMAGE TO PIPES. && $$
695 WWUS75 KPUB 181440 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 840 AM MDT TUE OCT 18 2011 COZ083>089-093>099-181545- /O.EXP.KPUB.FZ.W.0008.000000T0000Z-111018T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 840 AM MDT TUE OCT 18 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES HAVE RISEN ABOVE FREEZING OVER THE WARNED AREA. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 17, 3:04 PM MDT, 18 minutes earlier.
Area forecast discussion, Oct 17, 3:04 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT MON OCT 17 2011 .SHORT TERM... (TONIGHT AND TUESDAY) ...WINDS TO DIE DOWN THIS EVENING...THEN A FREEZE POSSIBLE ACROSS MUCH OF THE AREA... THE COLD FRONT HAS MOVED THROUGH ALL OF SOUTHERN COLORADO AND STRONG WINDS HAVE DEVELOPED OVER MOST OF THE AREA. ACROSS THE PLAINS... WINDS ARE NORTHERLY AT 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES...INCLUDING GUSTS TO 52 MPH AT THE PUEBLO AIRPORT...51 MPH AT THE SPRINGFIELD AIRPORT...47 MPH AT THE ALAMOSA AIRPORT...AND 45 MPH AT THE COLORADO SPRINGS AIRPORT. THESE WINDS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. THEN THE QUESTION IS...HOW COLD WILL IT GET TONIGHT. THE AIRMASS IS PLENTY COLD FOR A WIDESPREAD FREEZE PROVIDED THE WINDS DIE DOWN AND THE SKIES CLEAR OUT. BUT SOMETIMES WITH THESE CYCLONES MOVING THROUGH...THE WINDS ARE A LITTLE HESITANT TO DIE OFF AND THE CLOUDS ARE A LITTLE HESITANT TO LEAVE. ACCORDING TO THE MODELS...THE SKIES SHOULD CLEAR ENOUGH AND THE WINDS SHOULD DECREASE ENOUGH TO DROP BELOW FREEZING FOR AT LEAST A FEW HOURS TOWARD MORNING. HOWEVER... WILL NOT GO QUITE AT COLD AS SOME OF THE GUIDANCE WOULD SUGGEST DUE TO FEARS OF LINGERING CLOUDS AND WINDS. IN ANY EVENT...IT SHOULD STILL GET COLD ENOUGH FOR A GOOD FREEZE LATE TONIGHT AND EARLY TUESDAY MORNING...SO THE FREEZE WARNING HAS BEEN HOISTED. BE ADVISED TO PROTECT TENDER PLANTS AND DRAIN SPRINKLER SYSTEMS. THE GROUND MAY STILL BE A LITTLE WARM TO AFFECT MOST SPRINKLER SYSTEMS...BUT BETTER TO PROTECT THAN NEGLECT. FOR TOMORROW...A RATHER COOL...CRISP FALL DAY ON TAP...WITH WINDS REDEVELOPING ON THE PLAINS...ESPECIALLY EAST OF THE I-25 CORRIDOR. IT WONT BE AS WINDY AS TODAY...BUT BREEZY...GENERALLY NORTHERLY 15 TO 30 MPH...AGAIN WITH THE STRONGEST WINDS EAST OF I-25. TEMPERATURES TOMORROW WILL FINALLY BE BELOW AVERAGE FOR A CHANGE ACROSS THE ENTIRE AREA. AFTERNOON HIGHS SHOULD BE ABOUT 10 TO 15 DEGREES BELOW AVERAGE ACROSS THE PLAINS...AND 5 TO 10 DEGREES BELOW AVERAGE ACROSS THE MOUNTAINS AND HIGH VALLEYS. FALL IS MAKING A STAND...AT LEAST FOR A FEW DAYS. LW .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...DRY WEATHER THROUGH THE END OF THE WEEK... NO SIGN OF ANY SIGNIFICANT CHANGES IN THE FORECAST FOR THIS WEEK. NW FLOW PATTERN WILL TRANSITION TO A DIRTY RIDGE WITH SEVERAL WEAK SYSTEMS MOVING THROUGH TO THE N...BUT NO SIGNIFICANT PRECIP IS ON THE HORIZON. IF ANY AREAS ON THE PLAINS ESCAPE A FREEZE TONIGHT...THERE IS A GOOD CHANCE THAT MOST SPOTS WILL HIT FREEZING OR BELOW TUE NIGHT-WED MORNING. H7 TEMPS WILL RISE A BIT OVERNIGHT AS ZONAL FLOW INCREASES...BUT DECOUPLING OF THE BL IS LIKELY WITH A WEAK SURFACE PRESSURE GRADIENT WED MORNING. UPPER 20S LOOKS A GOOD BET FOR THE LOWER ARKANSAS RIVER...WITH A HARD FREEZE POSSIBLE FOR SOME AREAS. THE COOL DRY WEATHER WILL TRANSITION TO WARM AND DRY BY THE END OF THE WEEK...AS A RIDGE BUILDS OVR THE DESERT SW. FIRST IN A SERIES OF SHORTWAVES PASSES THRU WED NIGHT-EARLY THU...BUT THIS SYSTEM CONTINUES TO TREND TOWARDS A COMPLETELY WEAK AND DRY EVENT...SO HAVE REMOVED ALL MENTION OF POPS. MAIN EFFECT WILL BE AN INCREASE IN MID-UPPER CLOUDS THRU THU MORNING. NEXT CHANCE OF ANY PRECIP WILL COME OVER THE WEEKEND. THERE ARE SOME MINOR TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF...BUT IT LOOKS LIKE A TROUGH WILL MOVE THROUGH EITHER FRI NIGHT OR SAT. EARLIER RUN OF THE GFS HINTED AT A MORE AMPLIFIED SYSTEM...BUT NOW CONSENSUS IS FOR THE SYSTEM TO BE TOO DRY AND TOO WEAK TO AFFECT OUT AREA. WILL MAINTAIN SOME LOW POPS FOR THE MTN AREAS GENERALLY ABOVE 10K FEET...WHICH WOULD LIKELY SEE SOME LIGHT SHSN EVEN IF THE SYSTEM DELIVERS A WEAK AND PASSING BLOW TO THE AREA. THE UPPER RIDGE THEN ATTEMPTS TO BUILD AGAIN BY LATE IN THE WEEKEND OR EARLY NEXT WEEK. ROSE && .AVIATION... COLD FRONT HAS RACED SOUTH THROUGH THE AREA THIS AFTERNOON...AND IS NOW INTO NEW MEXICO AND THE PANHANDLES. STRONG NORTHERLY WINDS OF 30 TO 40 MPH GUSTING TO AROUND 50 MPH HAVE SPREAD SOUTH BEHIND THE FRONT DURING THE AFTERNOON. THESE WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. ISOLATED -SHRA WITH SPOTTY MVFR CIGS WILL REMAIN POSSIBLE ACROSS THE PLAINS THROUGH EARLY EVENING. ISOLATED -SHRA/-SHSN WITH LOCAL MVFR CIGS/VSBYS WILL ALSO REMAIN POSSIBLE MOST MOUNTAINS AND HIGH VALLEYS THROUGH EARLY EVENING WITH SPOTTY IFR/LIFR CONDITIONS POSSIBLE OVER THE CONTINENTAL DIVIDE. CONDITIONS EXPECTED TO IMPROVE TO VFR MOST AREAS AFTER 03Z WITH WEATHER MOVING OUT OF AREA AND WINDS DIMINISHING. THE 3 TAF SITES...KCOS...KPUB AND KALS...ARE ALL EXPECTED TO REMAIN FREE OF SHOWERS THIS EVENING...BUT THEY WILL STILL HAVE THE WINDS TO DEAL WITH. LW && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 9 AM MDT TUESDAY FOR COZ083>089- 093>099. && 50/44
Hazardous weather outlook, Oct 17, 12:48 PM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1248 PM MDT MON OCT 17 2011 COZ058>089-093>099-181900- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1248 PM MDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FAST MOVING WEATHER SYSTEM WILL TRACK SOUTHEAST ACROSS THE AREA THIS AFTERNOON...PRODUCING ISOLATED RAIN AND SNOW SHOWERS THAT COULD PRODUCE ADDITIONAL LOCAL ACCUMULATIONS OF 1 OF 2 INCHES ACROSS THE SAWATCH AND MOSQUITO RANGES OF LAKE AND CHAFFEE COUNTIES. HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE AT TIMES THROUGH THE MOUNTAIN PASSES DUE TO SNOW SHOWERS...WIND...SLICK ROADS...AND LOCALLY REDUCED VISIBILITIES IN BLOWING SNOW. THE MAIN IMPACT OF THIS WEATHER SYSTEM ON SOUTHERN COLORADO FOR THE REMAINDER OF THE DAY WILL BE THE WIND...ESPECIALLY ACROSS THE PLAINS WHERE WINDS WILL BE NORTHERLY AT 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE AT TIMES. OVER THE REMAINDER OF THE AREA...WINDS WILL BE NORTHWEST AT 15 TO 30 MPH. LOW TEMPERATURES BELOW FREEZING ARE POSSIBLE LATE TONIGHT OVER THE EASTERN PLAINS AND I-25 CORRIDOR...WITH THE COLDEST TEMPERATURES EXPECTED ALONG THE ARKANSAS RIVER VALLEY NEAR PUEBLO. READINGS ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S FOR SEVERAL HOURS PRIOR TO DAWN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW TEMPERATURES BELOW FREEZING ARE EXPECTED OVER THE PLAINS TUESDAY MORNING...WEDNESDAY MORNING AND POSSIBLY AGAIN THURSDAY MORNING. MUCH OF THE PLAINS MAY SEE ITS FIRST FREEZE OF THE SEASON ON ONE OR MORE OF THE NEXT FEW MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE CENTRAL MOUNTAINS. 50/44
In the hours before
Local storm report, Oct 17, 1:05 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
105 PM MDT MON OCT 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW CLIMAX 39.37N 106.18W
10/17/2011 M4.0 INCH LAKE CO CO-OP OBSERVER
24 HOUR SNOWFALL REPORT FROM NATIONAL WEATHER SERVICE
COOPERATIVE OBSERVER IN CLIMAX.
&&
LWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:54 AM MDT | Freeze Watch | PUB | Baca, Bent, Crowley, Custer, El Paso, Fremont and 7 more | 11 hr |
Nearby
Freeze Warnings in Colorado, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.